MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was intended to be used in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During preparation, the nurse noticed that the device would not completely bow and the cutting wire of the jagtome rx 44 was not attached.It was further clarified that the cutting wire was broken.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: there was a photo provided by the customer showing only the distal end of the device with the cutting wire intact but twisted.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was intended to be used in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During preparation, the nurse noticed that the device would not completely bow and the cutting wire of the jagtome rx 44 was not attached.It was further clarified that the cutting wire was broken.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: there was a photo provided by the customer showing only the distal end of the device with the cutting wire intact but twisted.
 
Additional Manufacturer Narrative
Block h6 (device codes): device code a0401 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the distal tip was twisted, and the cutting wire was bent and blackened which are consistent with the findings when the device was observed under magnification.There was no evidence of broken wire.Additionally, the working length was torn from the end of the rx channel to the tip and also at the proximal pierced hole.Functionally, when the handle was actuated, it did not bow due to the device condition.Per media inspection on the provided photo, it showed that the distal tip of the device was twisted, and the cutting wire was bent.No other problems with the device were noted.The reported event of cutting wire broken was not confirmed.Upon analysis, there was no evidence of broken wire noted.It was found that the cutting wire was bent and blackened.The cutting wire being blackened indicates that the device was energized.Also, the reported problem working length twisted was confirmed, which could have been caused due to handling and manipulation of the device during procedure, and the interaction with the scope and attempts to rotate the device during procedure to obtain a better position of the device.Once the extrusion was twisted, the problem of working length torn at the proximal pierced hole could have been caused by submitting the catheter to tension forces during the handle actuation.Also, it was found that the working length was torn from the end of the rx channel to the tip.The observed damage on distal section is typically caused when the user pulled/removed the guidewire through the c-channel, also by the technique used during loading/removing the guidewire into the device could have caused the catheter to tear.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15709916
Report Number3005099803-2022-06259
Device Sequence Number17376571
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2025
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0029820164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown